Equilibrated flux a posteriori error estimates in $L^2(H^1)$-norms for high-order discretizations of parabolic problems - Archive ouverte HAL Access content directly
Journal Articles IMA Journal of Numerical Analysis Year : 2019

Equilibrated flux a posteriori error estimates in $L^2(H^1)$-norms for high-order discretizations of parabolic problems

(1, 2) , (3) , (2, 1)
1
2
3

Abstract

We consider the a posteriori error analysis of fully discrete approximations of parabolic problems based on conforming $hp$-finite element methods in space and an arbitrary order discontinuous Galerkin method in time. Using an equilibrated flux reconstruction, we present a posteriori error estimates yielding guaranteed upper bounds on the $L^2(H^1)$-norm of the error, without unknown constants and without restrictions on the spatial and temporal meshes. It is known from the literature that the analysis of the efficiency of the estimators represents a significant challenge for $L^2(H^1)$-norm estimates. Here we show that the estimator is bounded by the $L^2(H^1)$-norm of the error plus the temporal jumps under the one-sided parabolic condition $h^2 \lesssim \tau$. This result improves on earlier works that required stronger two-sided hypotheses such as $h \simeq \tau$ or $h^2\simeq \tau$; instead our result now encompasses practically relevant cases for computations and allows for locally refined spatial meshes. The constants in our bounds are robust with respect to the mesh and time-step sizes, the spatial polynomial degrees, and also with respect to refinement and coarsening between time-steps, thereby removing any transition condition.
Fichier principal
Vignette du fichier
heat_HAL.pdf (523.16 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-01489721 , version 1 (14-03-2017)
hal-01489721 , version 2 (16-10-2018)

Identifiers

Cite

Alexandre Ern, Iain Smears, Martin Vohralík. Equilibrated flux a posteriori error estimates in $L^2(H^1)$-norms for high-order discretizations of parabolic problems. IMA Journal of Numerical Analysis, 2019, 39 (3), pp.1158-1179. ⟨10.1093/imanum/dry035⟩. ⟨hal-01489721v2⟩
574 View
219 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More